MAUDE Adverse Event Report: EXPLORAMED NC7, INC. WILLOW WEARABLE BREAST PUMP; POWERED BREAST PUMP

EXPLORAMED NC7, INC. WILLOW WEARABLE BREAST PUMP; POWERED BREAST PUMP
Model Number PDW29
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Abscess (1690)
Date of Event 03/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer reported a breast abscess which was treated with unknown medication.The willow device has not yet been returned to exploramed nc7 for evaluation.However, a manufacturing review was conducted on the device history record and no nonconformances were noted in the production of this device.Based on the information provided, it cannot be definitively concluded that the willow breast pump caused or contributed to the incidence of abscess.The incidence of lactational breast abscess ranges from 0.4 to 11%.Lactational abscesses are due to progression of mastitis or lactational breast inflammation, typically occurring in the first month of breast feeding or at weaning.Predisposing factors include inhibition of gland drainage due to plugged ducts, inadequately managed engorgement, oversupply, or pressure against breast limiting drainage, frequent and effective emptying of the breast is encouraged, either by pumping or manual expression, with the infant feeding restricted to the contralateral side.Benson ea.Management of breast abscesses.World j surg 1989;13:753-6.Scott-conner ceh, schorr sj.The diagnosis and management of breast problems during pregnancy and lactation.Am j surg.1995;170:401-5.Berens pd, breast pain: engorgement, nipple pain, and mastitis.Clin ob and gyn.2015; 58: 4; 902-14.
 
Event or Problem Description
The customer reported to willow customer care on (b)(6) 2020 that she was admitted to the er multiple times and diagnosed with an abscess on her right breast.The customer was contacted multiple times for additional information, but did not respond.Customer had used willow for multiple sessions.

Brand Name
WILLOW WEARABLE BREAST PUMP
Common Device Name
POWERED BREAST PUMP
Manufacturer (Section D)
EXPLORAMED NC7, INC.
1975 w. el camino real
suite 306
mountain view, ca
MDR Report Key9887172
Report Number3012759464-2020-00002
Device Sequence Number16663626
Product Code HGX
UDI-Device Identifier00858298006293
UDI-Public(01)00858298006293(11)191227
Combination Product (Y/N)N
PMA/510(K) Number
K191577
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberPDW29
Device Catalogue NumberPDW29
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2020
Initial Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;